Fluoxetine and anxiety

Heya,

Over the last 2 months I've been struggling with anxiety really badly and panic attacks and all the symptoms that come with it (mainly thoughts of death). I also suffered from anxiety about 2 years ago and had counselling and was on fluoxetine for it, which helped. Unfortunately its come back a year later, maybe due to stress of Uni but I'm unsure. Anyway Im at a very shit stage at the moment. Ive started taking fluoxetine again and its been a week, im aware you can get side effects for up to 2 weeks, but my anxiety has got much much worse, I feel my eyes are weird and like notice things constantly, but also very confused, feeling dizzy. Im scared to go out now as the times I have been I've had to leave half way through (for example when my meal came at the restaurant last night). I just feel like im going mad and that It will last forever, its starting to last all day these 'mad' feelings. anyone else felt like this from fluoxetine, and can anyone reassure me that I will get better and its just the fluoxetine making it worse? Im ringing a pscyotherapist on monday so im in the process of hopefully managing this tortured feeling!

(I have spoke to my GP and she says it can get worse before better, but obv Im still feeling very very anxious and just want to share how i feel because Im that worried about myself).

Id appreciate any feedback, and nothing to scary to make me more anxious lol

Thanks

9 Replies

oldestnewest
  • Hiya..sorry for this quick response but just about to cook dinner. These feeling will go and the tablets WILL work...they just take time...a different amount of time for each person. try deep breathing exercises and relax as much as possible. keep telling yourself over and over again that its the anxiety making you scared....not a 'real' feeling. I promise you that this time next week (if not sooner) you will feel calmer and less scared. I'm currently coming off my medication and the dizziness is awful so i def sympathise with that!!

    I'm sorry i dont have much practical advice...just wanted you to know that you are not alone xxx

  • Thank you very much for the response, really appreciate it :) made me smile and that little bit more hopeful so cheers. I hope your symptoms disappear soon too!.. I've just noticed your other comment so il write a little thought to consider but it might not relate.. take care xx

  • hi ive been on fluoxitine for a year now and they have really helped me begining of last year i lost afriend from work and the same weekend my son was going to afganistan so i was a wreck the doctor uped my dose to 40 but after a few months i came back down to 20 on my own i agree with u the symptom r horrible they do get worse but also they do make things better whats my moto is when having an attack i say to my self here we go again just give me the best you got you aint going to beat me and not run from a suitiation if you r with someone just explain your havinga funny half hour and it will pass i hope this helps contact me if you need a chat xx

  • Hi I was wondering if you still take prozac or other meds or you are all better now?

  • Hi lifee. I've been on fluoxetine for depression, and when I first started taking it, I felt quite 'weird' and not too good, but it did then get better and once it started to work I was greatful for it. I have recently suffered from acute anxiety and my doctor upped my dose, like blondedonnakebab. For a couple of weeks I then felt really down, but have just 'turned a corner' and have started to feel more like myself again. I hope this reassures you and helps you to persevere with the medication. Hope things look up for you soon.

    Best Wishes

    Ann x

  • ive been on fluoxetine for nearly a year as well. I felt worse before I felt better but witin a few wks all the dizzy feeling and everything have gone. they will work xxx

  • Hi lifee, Ive been on Fluoxetine since Oct last year, because of my specific situation I was offered to be signed off work for two weeks whilst the meds kicked in but I just have to go to work so I declined. It was recommended I stayed with someone during this time so I stayed with my friend and her husband for a week until she got ill so I decided I should leave her in peace, it was so hard to leave, I cried all the way home. Week one was bad but I had constant company, it could have been much much worse. Week two was hell, some strange things happened to me and because of me, I wont go into the specifics as I don't want to worry you but it seems to be part of the process with Fluox, my body is very sensitive to meds and these made me a little cooky, I got a few very bad panic attacks, very tired, strange fears and irrational concentration on things I was doing or that was happening. Anyway, on the most part those things passed, it did take longer than two weeks to settle though and week two wasn't good. Week three/four it settled but put a stop to my crying which I found very frustrating as that's all I did, its an expression of how I feel if I want to cry and cant it was very frustrating. This passed after a few weeks and im ok now, I think. Drs wanted me to double dose but I had some troubles getting my therapy organised so I wanted to wait until then,and have since decided not too as I don't want to deal with any going up side effects (if theer are any) and cant be this tired as I need to drive to work. Very tired though this has got better too, and driving is iffy sometimes... I wrote off my car last week. I don't want to scare you, just recognise whats happening and put measures in place to understand them or make them more manageable. Let us know how you get on x

  • Oh, I should mention i was prescribed these for severe depression and anxiety, they've helped with the anxiety more than the depression

  • Hi lifee,

    Im 2 weeks into taking it and i feel worse than wot i ever was ie; anxiety, dizziness, not want to go out or can hardly communicate not forgetting seeing things and blurred vision, all very strange and horrible feeling not nice at all. I was put on them few years ago and cant remember them being that bad maybe cos i feel worse now i don't know but i hope it goes away soon as i am going to see doc again soon to see wot he/she says but hope we will all get there soon. I did notice that they were helping me get to sleep more. x

You may also like...